Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


painful feet while on med.
Apr 12, 2014

I have been on med(aluvia and truvada for eleven years. My feet are very painful.my doc says is neuropathy.will I suffer from the rest of my life? It does not stop even if I take its treatment.(Pexola). Thanks in advance. M.N.

Response from Dr. Henry

The risk for neuropathy from Aluvia (Kaletra in US) and Truvada after 10 years has not been well studied. HIV can cause neuropathy though not common if doing well on treatment with good CD4 count. I cant with any confidence recommend that a switch in HIV treatment would likely improve the neuropathy if it is drug related. An evaluation by a neurologist may be helpful to further evaluate what is the proper diagnosis and likely cause as well as suggest possible treatments that may alleviate the pain. Tricyclic antidepressants, WHO stepped pain management, gabapentin, topical treatments (such as lidocaine or capsaicin), or acupuncture all may provide some pain relief varying from patient to patient. KH



Previous
Atripla, bloating
Next
methamphetamine, Tenvir-EM & Stocrin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement